Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Using Melacare for skin. Have dark patches on skin. Prescribed eczema. Also using triglow for acanthosis in groin. Continue?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 2016 Questions
I was using Melacare for my face and neck and hands for 2 -3 months and there was a a lot of difference in my skin tone on the face and hands but not on my hands. I used it for some pigmentation on my face, and photosensitive skin on my hands. I also have dark patches on the back mixed with KP and the doctor told me its eczema but I dont have any itching. I was told to put melacare intermittently with amlactin, and I noticed that the whole area was so red and the dark patches became much darker so I discontinued the use. After, 3 months, I bought melacare forte for my hands because it was much darker on the sun exposed areas. I use Amlactin 12% as moisturizer for my whole body. I noticed that recently, I started using triglow for my acanthosis in the groin and all of a sudden it has darkened so much . I dont know if its a reaction with amlactin and triglow (which has hydroquinone 2% , tretinoin and fluconilone) which i used to alternate with. The groin area as become all of a sudden darker, I dont know if it is amlactin reacting with triglow or its because triglow or melacare forte dont work for acanthosis. The skin looks very dark now than at first when it was much lighter. I need something for to get the sun XXXXXXX from my hands and the acanthosis in the groin and underarms. I also have Keratosis Pilaris, so I used amlactin 12% lotion for whole body for 2 months now. Pls also advice on whether i should put melacare forte on my face because when I stopped melacare, I noticed my skin getting darker.
Posted Wed, 24 Jul 2013 in Skin Hair and Nails
Answered by Dr. Kalpana Pathak 1 hour later
Thanks for writing to us.
From what I understand you have below mentioned skin concerns
Hyperpigmentation face
Tanning arms hands
Acanthosis nigricans groins, underarms
Keratosis pilaris( generalised variant is usually autosomal dominant and familial.)

PCOS and hypothyroidism may be associated with pigmentation, acanthosis and dry skin.

To treat keratosis pilaris usually a cream containing urea, lactic acid,salicylic acid is prescribed. Amlactin is a lactic acid based cream and can be used in KP.
So if it suits you well and helps in reducing KP ,kindly continue with the same. Otherwise you may use a urea and lactic acid based cream.
Restrict amlactin use to KP prone areas like back, arms, outer aspect thighs, legs and buttocks. Avoid using it over face and groins as may sensitise these areas and cause irritation.
As far as facial pigmentation is concerned initially you may use a strong cream like melacare or melacare forte but once results are obtained, one should switch over to milder Kojic acid, arbutin, vitamin c based creams as these can be used for long term without any side effect.
For tanning arms, you may continue melacare forte which is hydroquinone 4 percent at least for three to four months to see some response. Also contemplate taking few sessions of strong peels to see better results.

Now sunscreen use and sun protection by using gloves, hats and cotton clothe is mandatory when there is a concern of pigmentation. Use a sunscreen at least with SPF 50 and take vitamin c and antioxidant supplements for better results.

As far as acanthosis nigricans is concerned, peels like tretinoin based peels or Glycolic acid based peels give wonderful results. You may also use tretinoin cream or Glycolic acid creams for same. Do not expect immediate results and use creams in minute quantities as too much use of these creams would irritate skin.

Lastly to treat acanthosis PCOD and diabetes should be under proper control as these two conditions are associated with acanthosis. If over weight lose weight too.

With the use of triglow you might have developed irritant reaction that is why the area darkened more. So withhold its use for few days, you may later reintroduce it in small quantity or use plain tretinoin cream.

I hope you have been applying medicines under doctor's advise. If not kindly consult a doctor near by too.

I hope, your queries have been answered. If there is any doubt please write back.
Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor